Electron.n. J. Diff. Eqns. Vol. 1993(1993), No. 3, pp. 1-9.

Estimates for smooth absolutely minimizing Lipschitz extensions

Lawrence C. Evans

I present some elementary maximum principle arguments, establishing interior gradient bounds and Harnack inequalities for both $u$ and |Du|, where u is a smooth solution of the degenerate elliptic PDE

Delta_infinity u = 0 .

These calculations in particular extend to higher dimensions G. Aronsson's assertion that a nonconstant, smooth solution can have no interior critical point.

An addendum  was placed on March 9, 1994. See last page of this article.

Submitted July 20, 1993. Published October 12, 1993.
Math Subject Classification: 35J70, 26A16.
Key Words: Lipschitz extensions, Harnack inequalities.

Show me the PDF file (138 KB), TEX file, and other files for this article.

Lawrence C. Evans
Department of Mathematics, University of California, Berkeley, CA 94720, USA
e-mail: evans@math.berkeley.edu
Return to the EJDE home page.